New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

PATB
New Member


Date Joined Dec 2005
Total Posts : 15
   Posted 1/24/2006 8:26 AM (GMT -6)   
To Anyone Out there - After reading all the stuff posted about PPI's I am really scared of the things making my reflux worse.  Currently I am taking Zantac 150 twice a day.  It has helped.  Reflux coming up has not been as bad as the stinging in my throat when I slump.  Bending over is just impossible.  Is this a symptom of reflux or not?  How long should I take this Zantac?  I just did not want to go on Nexium and I was worried about using Tums every day after day.
Comments please!!  I am so glad I found this site.  It helps when people know exactly what you are going through!
Pat

LauraV
Regular Member


Date Joined Nov 2005
Total Posts : 84
   Posted 1/24/2006 12:19 PM (GMT -6)   

I hear you, Pat.  PPI's suck.  Most of us take them b/c we have to and would much rather ditch them in the garbage if it was possible.

Reflux when bending over IS a common complaint of GERD sufferers.  It is listed as a symptom in a lot of GERD literature.  Have you spoken with your doc about your current problems?

By the way, some people try tablespoons of honey to ease throat symptoms.  It's supposed to help coat the throat and esophagus.  I'll let you decide if it's something you'd like to try.

Laura


Nal
Regular Member


Date Joined Jan 2006
Total Posts : 410
   Posted 1/24/2006 10:53 PM (GMT -6)   

Please avoid the PPI's if you can.  Zantac is actually not a proton pump inhibitor and may be less addicting to your system in the long run.  Ive gotten the sensations you are having with GERD also.  However, have you seen a good gastroenterologist?  They really are the best to go to when it comes to GI symptoms and could diagnose your problem a lot better. 

If the zantac isnt helping, you might need something else but I really would see a GI dr first (if you haven't already).

 

Nancy


PATB
New Member


Date Joined Dec 2005
Total Posts : 15
   Posted 1/25/2006 9:41 AM (GMT -6)   
Nancy,
I have not been to a Gastro doc.  Only my Fam Physician.  I am seriously thinking of going to a Gastro though.  I do pretty well at night sleeping on my pillow but - that choking dust I get is horrible and stinging.  What did you do for yours?  I use to get sour stomach a lot and the tums did the trick.  Maybe I will just start popping Tums again.  Even on the Zantac twice a day I still get the dust feel.
Pat

Nal
Regular Member


Date Joined Jan 2006
Total Posts : 410
   Posted 1/25/2006 11:13 AM (GMT -6)   

Definately go and see a GI dr.  Honestly, they are the only ones who can truly diagnose these problems to make sure you don't have something else going on. 

 

I still havent found anything that will put my stomach right again.  Like I said, the PPI's have really destroyed it!!  You might want to try digestive enzymes.  They help me a lot.  Get the ones from you health food store if you can.  Twin Labs makes a good one and they arent too expensive. 

 

However, I wouldn't try anything new until you get in to see a GI dr cuz you don't want to aggravate anything.

 

Nancy


LauraV
Regular Member


Date Joined Nov 2005
Total Posts : 84
   Posted 1/25/2006 1:12 PM (GMT -6)   

Pat, I have to agree with Nancy here regarding the GI doc.  Family practice physicians are notorious for simply handing out the PPI's and sending you on your way.  I'd get in with a GI doc -- if you're primary care physician seems reluctant to refer, you'll need to press the issue.  Best of luck with this.

Laura

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, July 22, 2018 2:17 AM (GMT -6)
There are a total of 2,984,129 posts in 327,184 threads.
View Active Threads


Who's Online
This forum has 161973 registered members. Please welcome our newest member, saadiansnw01.
241 Guest(s), 4 Registered Member(s) are currently online.  Details
alunke82, whatdoigotDOC!, Girlie, F8